Alert archive / Minnesota / Heat Advisories in 2016

Heat Advisory 1, NWS Twin Cities, MN

June 9, 201627 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jun 9, 2016, 3:18 PM CDT for 27 counties in Minnesota. It took effect at Jun 10, 2016, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2016, 3:18 PM CDT (20:18 UTC)
In effect from
Jun 10, 2016, 12:00 PM CDT
Expired
Jun 10, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
All 27 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS73 KMPX 092018
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT THU JUN 9 2016

...HOT AND HUMID CONDITIONS ARE EXPECTED TOMORROW...

.A HEAT ADVISORY IS IN EFFECT TOMORROW AFTERNOON AND EVENING
ACROSS MOST OF SOUTHERN MINNESOTA. LOCATIONS UNDER THE ADVISORY
INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST. CLOUD...TO
THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE LOCATIONS WILL
SEE HEAT INDICES RISE INTO THE MID AND UPPER 90S BY THE
AFTERNOON...WITH SEVERAL LOCATIONS LIKELY REACHING A HEAT INDEX OF
100. THE HEAT WILL GRADUALLY SUBSIDE LATE TOMORROW EVENING.

MNZ047>049-051-054>062-064>070-073>076-082-083-091-100430-
/O.NEW.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER...
LE SUEUR...ST JAMES...MANKATO...FAIRMONT
318 PM CDT THU JUN 9 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT
FRIDAY. 

* TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN 95 AND
  100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
498 
WWUS73 KMPX 100230
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT THU JUN 9 2016

...HOT AND HUMID CONDITIONS ARE EXPECTED TOMORROW...

.A HEAT ADVISORY REMAINS IN EFFECT FRIDAY AFTERNOON AND EVENING
ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER
THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM
ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE
LOCATIONS WILL SEE HEAT INDICES RISE INTO THE UPPER 90S BY THE
AFTERNOON...WITH SEVERAL LOCATIONS LIKELY REACHING A HEAT INDEX OF
100. THE HEAT WILL GRADUALLY SUBSIDE LATE TOMORROW EVENING.

MNZ047>049-051-054>062-064>070-073>076-082-083-091-101030-
/O.CON.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER...
LE SUEUR...ST JAMES...MANKATO...FAIRMONT
930 PM CDT THU JUN 9 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

* TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN 95 AND 
  100. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
517 
WWUS73 KMPX 100856
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CDT FRI JUN 10 2016

...HOT AND HUMID CONDITIONS TODAY...

.A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING
ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER THE
ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM ST.
CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE
LOCATIONS WILL SEE HEAT INDICES RISE TO NEAR 100 BY THE
AFTERNOON...WITH SEVERAL LOCATIONS LIKELY EXCEEDING A HEAT INDEX
OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE IN THE EVENING.

MNZ047>049-051-054>062-064>070-073>076-082-083-091-101700-
/O.CON.KMPX.HT.Y.0001.160610T1700Z-160611T0200Z/
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER...
LE SUEUR...ST JAMES...MANKATO...FAIRMONT
356 AM CDT FRI JUN 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN NEAR 100
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
469 
WWUS73 KMPX 101922
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT FRI JUN 10 2016

...HOT AND HUMID CONDITIONS TODAY...

.A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING
ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. LOCATIONS UNDER
THE ADVISORY INCLUDE AREAS MAINLY ALONG AND WEST OF A LINE FROM
ST. CLOUD...TO THE TWIN CITIES...TO MANKATO...TO FAIRMONT. THESE
LOCATIONS WILL SEE HEAT INDICES RISE TO NEAR 100 BY THE
AFTERNOON...WITH SEVERAL LOCATIONS LIKELY EXCEEDING A HEAT INDEX
OF 100. THE HEAT WILL GRADUALLY SUBSIDE LATE IN THE EVENING.

MNZ047>049-051-054>062-064>070-073>076-082-083-091-110200-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...ST PETER...
LE SUEUR...ST JAMES...MANKATO...FAIRMONT
222 PM CDT FRI JUN 10 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES BETWEEN NEAR 
  100 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
828 
WWUS73 KMPX 102249
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT FRI JUN 10 2016

...HOT CONDITIONS SUBSIDE THIS EVENING...

.A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR WEST CENTRAL
MINNESOTA. AS SKIES CLEARED IN WESTERN MINNESOTA...TEMPERATURES
WARMED BACK INTO THE 90S...BUT THIS WILL BEGIN TO COOL AFTER 9 PM
AS THE SUN SET.

EXTENSIVE CLOUD COVER FROM THUNDERSTORMS ACROSS SOUTHERN MINNESOTA
HAS ALLOWED TEMPERATURES AND HEAT INDICES TO FALL BACK INTO THE
80SFROM SOUTH CENTRAL MINNESOTA INTO THE TWIN CITIES...WHERE THE
HEAT ADVISORY HAS BEEN CANCELED.

MNZ049-051-058>062-066>070-075-076-082-083-091-110000-
/O.CAN.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/
STEARNS-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-
MARTIN-
INCLUDING THE CITIES OF...ST CLOUD...ELK RIVER...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...HASTINGS...ST PETER...LE SUEUR...
ST JAMES...MANKATO...FAIRMONT
549 PM CDT FRI JUN 10 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY. 

EXTENSIVE CLOUD COVER FROM THUNDERSTORMS ACROSS SOUTHERN MINNESOTA
HAS ALLOWED TEMPERATURES AND HEAT INDICES TO FALL BACK INTO THE
80S FROM SOUTH CENTRAL MINNESOTA INTO THE TWIN CITIES...WHERE THE
HEAT ADVISORY HAS BEEN CANCELED.

$$

MNZ047-048-054>057-064-065-073-074-110200-
/O.CON.KMPX.HT.Y.0001.000000T0000Z-160611T0200Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...
NEW ULM
549 PM CDT FRI JUN 10 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TEMPERATURE...IN THE 90S WITH HEAT INDEX VALUES NEAR 100
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jun 9, 2:49 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 9, 2:49 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
249 PM CDT THU JUN 9 2016

.SHORT TERM...(This evening through Friday)
Issued at 247 PM CDT Thu Jun 9 2016

Latest visible imagery shows a cu field remaining over the
north/east portion of the area this afternoon. Earlier some of the
CAMs suggested shra/tsra might develop in portions of that area
later this afternoon and evening along the instability gradient,
but have trended away from that idea over the past several runs.
Otherwise, main chances for pcpn later tonight would be tied to
low level jet and development along the elevated frontal boundary.
The GFS continues to suggest this will be an issue for our
eastern/northern area later tonight into Friday, while the ECMWF,
NAM, and most of the CAMs keep things mainly out of our area
during that time frame. Kept some low PoPs in the north and east
during that time frame, but favor the idea that the majority of
activity will be north/east of the forecast area.

Better chance for precipitation will occur later tomorrow
afternoon into tomorrow night as the cold frontal boundary sags in
from the northwest. The large scale guidance all suggests that
activity should develop near/upstream of our northwest area during
the afternoon, then drop southeast through the evening. The
available CAMs suggest this as well, with the NAM nest and NSSL
WRF showing some decent looking storms during the late afternoon
and evening. Deep layer effective shear doesn't look fantastic,
generally 25 kt or less, with low-level shear also on the marginal
side for organized severe weather. However, with MLCAPE expected
to be at or above 3500 J/kg across the area, with values over 5000
J/kg certainly possible, severe weather can't be ruled out, with
hail and downburst winds being the primary threat. Heat will be
the other concern on Friday, with forecast head indices of 100 or
better across portions of the west, and values of 95-100 in the
metro area from mid-afternoon into early evening. Although some of
the area is just near or slightly below criteria, given that it
will be the first really excessive heat day this year for most,
will go with a heat advisory for much of the
west/southwest/central portion of the area for Friday afternoon
and early evening.

.LONG TERM...(Friday night through Thursday)
Issued at 247 PM CDT Thu Jun 9 2016

Unsettle weather looks to be the main theme through the balance of
the period, with above normal temperatures through at least
Monday, before a slight cool down for the remainder of the week.
We'll see high pressure build south into the area in the wake of
Friday afternoon/evening convection, with most activity shunted
south/west of the area for Saturday and Saturday night. However,
the boundary looks to push north/east again on Sunday, so allow
for increasing PoPs during that time frame, with high chance PoPs
by Sunday night into Monday as an inverted trough/cold front
pushes in from the west. The ECMWF moves this system south/east of
the area more quickly than the GFS, and would dry things out
fairly well by Monday night as a result. However, given the
differences and a fair amount of spread in the ensemble guidance,
kept PoPs in the area through midweek. Subsequent forecasts may be
better able to dry things out, particularly over the northern
portion of the area should the boundary remain sufficiently south
of us. Temperatures through the week could certainly wind up a bit
warmer than indicated depending on how precipitation and cloud
cover pan out, since 850 mb temperatures could still produce
warmer readings depending on mixing.

&&

.AVIATION...(For the 18Z TAFS)
Issued at 1245 PM CDT Thu Jun 9 2016

Should mainly see VFR conditions through the period, with the
north/east portion of the area being main areas of concern for any
SHRA/TSRA given their better proximity to the warm frontal
boundary.

KMSP...

Confidence in overall forecast is fairly good, with only potential
concern being some VFR ceilings this afternoon and evening, and
possibility of SHRA/TSRA tonight. Went optimistic with things
given trend of guidance through the morning.

/OUTLOOK FOR KMSP/

SAT...VFR. Winds N-NE 5 kts.
SUN...VFR. CHC TSRA late. Winds SE 5-10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...
LONG TERM...
AVIATION...JLT
Hazardous weather outlook, Jun 9, 12:52 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 PM CDT THU JUN 9 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1252 PM CDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON...HIGH TEMPERATURES INTO THE LOWER 80S TO LOWER
90S WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDEX VALUES BETWEEN THE
MID 80S AND MID 90S. THERE IS AN ELEVATED RISK FOR HEAT ILLNESSES
FOR THOSE SPENDING SIGNIFICANT TIME OUTDOORS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FOR MAINLY CENTRAL AND
EASTERN MINNESOTA INTO WESTERN WISCONSIN FRIDAY AFTERNOON AND
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS
ACTIVITY WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING
WINDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR THE
FIRST HALF OF NEXT WEEK BUT SEVERE WEATHER IS NOT EXPECTED WITH
THIS ACTIVITY AT THIS TIME.

HIGH HEAT AND HUMIDITY ARE EXPECTED FRIDAY ACROSS THE REGION WITH
HEAT INDICES EXPECTED TO REACH 95 TO 100 DEGREES. THERE IS AN
ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 9, 9:45 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT THU JUN 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             BURNSVILLE              44.77N 93.28W
06/09/2016  E1.50 INCH       DAKOTA             MN   PUBLIC

            DAMAGE TO VEHICLE AND PLANTS. REPORTED VIA
            TWITTER. TIME ESTIMATED. .

&&

MKM
Special weather statement, Jun 9, 9:54 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 AM CDT THU JUN 9 2016

MNZ077-078-091545-
GOODHUE-RICE-
954 AM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RICE AND
SOUTHWESTERN GOODHUE COUNTIES...

AT 954 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NERSTRAND...OR 9
MILES SOUTHEAST OF NORTHFIELD...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ZUMBROTA...KENYON...GOODHUE...WANAMINGO...NERSTRAND...WASTEDO...HADER AND
BOMBAY.

LAT...LON 4434 9318 4442 9316 4440 9260 4420 9269
      4420 9284
TIME...MOT...LOC 1454Z 285DEG 21KT 4435 9302
Local storm report, Jun 9, 10:25 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 AM CDT THU JUN 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       2 WNW SAVAGE            44.77N 93.40W
06/09/2016  M2.82 INCH       SCOTT              MN   MESONET

            MESONET STATION SAVAGE 2 WNW /E9044/.

&&

MKM
Local storm report, Jun 9, 10:26 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 AM CDT THU JUN 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HEAVY RAIN       2 ESE CHASKA            44.81N 93.58W
06/09/2016  M2.73 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION CHASKA 1 ESE /MN-CV-25/.

&&

MKM
Local storm report, Jun 9, 10:27 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1027 AM CDT THU JUN 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       DENNISON                44.40N 93.04W
06/09/2016  M2.33 INCH       GOODHUE            MN   COCORAHS

            COCORAHS STATION DENNISON /MN-GH-15/.

&&

MKM
Local storm report, Jun 9, 10:28 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1028 AM CDT THU JUN 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 SE BLOOMINGTON        44.81N 93.29W
06/09/2016  M2.00 INCH       HENNEPIN           MN   COCORAHS

            COCORAHS STATION BLOOMINGTON 1 ESE
            /MN-HN-175/.

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:55 PM CDTSpecial Weather StatementMPXKandiyohi35 min
Jun 8, 10:46 PM CDTSpecial Weather StatementMPXKandiyohi44 min
Jun 9, 1:00 AM CDTSpecial Weather StatementMPXLe Sueur2 hr
Jun 9, 1:34 AM CDTSevere Thunderstorm WarningMPXLe Sueur26 min
Jun 9, 1:58 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice32 min
Jun 9, 2:14 AM CDTSpecial Weather StatementMPXScott46 min
Jun 9, 2:46 AM CDTSpecial Weather StatementMPXScott119 min
Jun 9, 2:57 AM CDTSpecial Weather StatementMPXDakota48 min
Jun 9, 3:28 AM CDTSpecial Weather StatementMPXCarver47 min
Jun 9, 3:40 AM CDTSpecial Weather StatementMPXDakota50 min
Jun 9, 3:56 AM CDTSevere Thunderstorm WarningMPXCarver, Wright34 min
Jun 9, 4:29 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Wright14 min
Jun 9, 7:52 AM CDTSpecial Weather StatementMPXDakota23 min
Jun 9, 7:57 AM CDTSpecial Weather StatementMPXMcLeod48 min
Jun 9, 8:04 AM CDTSpecial Weather StatementMPXCarver41 min
Jun 9, 8:25 AM CDTSpecial Weather StatementMPXNicollet35 min
Jun 9, 8:28 AM CDTSpecial Weather StatementMPXScott47 min
Jun 9, 8:37 AM CDTSpecial Weather StatementMPXMcLeod53 min
Jun 9, 8:39 AM CDTSpecial Weather StatementMPXRice36 min
Jun 9, 9:41 AM CDTSpecial Weather StatementMPXLe Sueur34 min
Jun 9, 9:54 AM CDTSpecial Weather StatementMPXGoodhue51 min

Nearby

Heat Advisories in Minnesota, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.